Skip to main content Accessibility help
×
Home

ON TYPICALITY OF TRANSLATION FLOWS WHICH ARE DISJOINT WITH THEIR INVERSE

  • Przemysław Berk (a1), Krzysztof Frączek (a1) and Thierry de la Rue (a2)

Abstract

In this paper we prove that the set of translation structures for which the corresponding vertical translation flows are disjoint with its inverse contains a $G_{\unicode[STIX]{x1D6FF}}$ -dense subset in every non-hyperelliptic connected component of the moduli space ${\mathcal{M}}$ . This is in contrast to hyperelliptic case, where for every translation structure the associated vertical flow is reversible, i.e., it is isomorphic to its inverse by an involution. To prove the main result, we study limits of the off-diagonal 3-joinings of special representations of vertical translation flows. Moreover, we construct a locally defined continuous embedding of the moduli space into the space of measure-preserving flows to obtain the $G_{\unicode[STIX]{x1D6FF}}$ -condition. Moreover, as a by-product we get that in every non-hyperelliptic connected component of the moduli space there is a dense subset of translation structures whose vertical flow is reversible.

Copyright

References

Hide All
1.Ambrose, W., Representation of ergodic flows, Ann. of Math. (2) 42 (1941), 723739.
2.Avila, A. and Forni, G., Weak mixing for interval exchange transformations and translation flows, Ann. of Math. (2) 165 (2007), 637664.
3.Berk, P. and Frączek, K., On special flows that are not isomorphic to their inverses, Discrete Contin. Dyn. Syst. 35 (2015), 829855.
4.Danilenko, A. I. and Ryzhikov, V.V., On self-similarities of ergodic flows, Proc. Lond. Math. Soc. 104 (2012), 431454.
5.del Junco, A., Disjointness of measure-preserving transformations, minimal self-joinings and category, in Ergodic Theory and Dynamical Systems, I (College Park, Md., 1979–80), Progress in Mathematics, Volume 10, pp. 8189 (Birkhäuser, Boston, Mass, 1981).
6.Fox, R. H. and Kershner, R. B., Concerning the transitive properties of geodesics on a rational polyhedron, Duke Math. J. 2 (1936), 147150.
7.Frączek, K., Density of mild mixing property for vertical flows of Abelian differentials, Proc. Amer. Math. Soc. 137 (2009), 41294142.
8.Frączek, K., Kułaga-Przymus, J. and Lemańczyk, M., Non-reversibility and self-joinings of higher orders for ergodic flows, J. Anal. Math. 122 (2014), 163227.
9.Glasner, E., Ergodic Theory Via Joinings, Mathematical Surveys and Monographs, Volume 101 (American Mathematical Society, Providence, RI, 2003).
10.Goffman, C. and Pedrick, G., A proof of the homeomorphism of Lebesgue-Stieltjes measure with Lebesgue measure, Proc. Amer. Math. Soc. 52 (1975), 196198.
11.Halmos, P. R., Ergodic Theory (Chelsea, New York, 1956).
12.Katok, A. B., Interval exchange transformations and some special flows are not mixing, Israel J. Math. 35 (1980), 301310.
13.Katok, A. B. and Zemljakov, A. N., Topological transitivity of billiards in polygons, Mat. Zametki 18 (1975), 291300.
14.King, J., Joining-rank and the structure of finite rank mixing transformations, J. Anal. Math. 51 (1988), 182227.
15.Khinchin, A. Y., Continued Fractions (The University of Chicago Press, Chicago-London, 1964).
16.Kontsevich, M. and Zorich, A., Connected components of the moduli spaces of Abelian differentials with prescribed singularities, Invent. Math. 153 (2003), 631678.
17.Masur, H., Interval exchange transformations and measured foliations, Ann. of Math. (2) 115 (1982), 169200.
18.Moser, J., On the volume elements on a manifold, Trans. Amer. Math. Soc. 120 (1965), 286294.
19.Rauzy, G., Échanges d’intervalles et transformations induites, Acta Arith. 34 (1979), 315328.
20.Ryzhikov, V. V., Partial multiple mixing on subsequences can distinguish between automorphisms T and T -1, Math. Notes 74 (2003), 841847.
21.Srivastava, S. M., A course on Borel sets, Graduate Texts in Mathematics, Volume 180 (Springer, New York, 1998).
22.Veech, W. A., Gauss measures for transformations on the space of interval exchange maps, Ann. of Math. (2) 115 (1982), 201242.
23.Vorobets, Ya., Ergodicity of billiards in polygons, Sb. Math. 188 (1997), 389434.
24.Yoccoz, J. C., Interval exchange maps and translation surface, in Homogeneous Flows, Moduli Spaces and Arithmetic, Clay Mathematics Proceedings, Volume 10, pp. 169 (American Mathematical Society, Providence, RI, 2010).
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

Keywords

MSC classification

Related content

Powered by UNSILO

ON TYPICALITY OF TRANSLATION FLOWS WHICH ARE DISJOINT WITH THEIR INVERSE

  • Przemysław Berk (a1), Krzysztof Frączek (a1) and Thierry de la Rue (a2)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.